Teen Opana Overdose Information

Teen Opana Overdose Information

Parents are often shocked when their teen or a friend of their teen experiences an Opana overdose. This little-known painkiller is deadly even in small doses and can cause overdose when used in large amounts, mixed with alcohol and other drugs or used improperly. Unaware of the deadly chemical changes that occur in the body when these little pills are present, many teens experiment with them with devastating results.

Talking to your kids about the dangers of Opana can help, but if your child is already using Opana regularly, it may be time to take action and intervene before they inadvertently overdose on the drug.

At Newport Academy, we can help your child avoid Opana overdose by providing him with a comprehensive detox and addiction program. We offer both inpatient and outpatient Opana rehab options. Contact us today for more information.

What Does an Opana Overdose Look Like?

If you suspect that your teen has overdosed on Opana or any other prescription narcotic painkiller, call 911 immediately. Overdose is deadly if untreated. Do not wait to make the call. Be prepared to tell the emergency dispatcher what drug your teen has likely taken and in what amounts, her age and other descriptive information including co-occurring diagnoses and other medications she may be taking.

Some signs of an Opana overdose include:

  • Fainting or passing out. Your teen may be unresponsive to shaking and her name.
  • Shallow breathing and slowed pulse. Check their vital signs if your teen is unresponsive.
  • Cold and clammy skin.
  • Pinpoint pupils, drowsiness and confusion. If your teen is conscious, she may still be unable to respond to your questions and may not seem to know where she is or what is going on.

Again, if you suspect that your teen has overdosed on Opana, call 911 right away.

What Are the Risks of Opana Overdose?

If your teen receives immediate treatment for low-dose Opana overdose, there is hope.

She can recover completely from the experience as long as she is treated in time. However, if untreated the results of an Opana overdose can be devastating. Brain damage caused by seizures and/or a lack of oxygen to the brain for an extended period due to respiratory depression, coma and even death are common outcomes. The risk of Opana overdose is that your child will not survive to be able to learn from his or her mistake.

Is My Teen at Risk of an Opana Overdose?

If your teen is using Opana in amounts or in ways not prescribed by a doctor, then he or she is at risk for Opana overdose. Even one-time use of the drug can end in an Opana overdose, but regular abuse means that that risk is ongoing. If you suspect that your child is abusing Opana, seek help at a teen Opana rehab.

Fight Opana Overdose at Newport Academy

Newport Academy offers a comprehensive, teen-centered program for adolescents struggling with addiction to alcohol and other drugs, including narcotic painkillers like Opana. Call us today to find out how we can help your child avoid an Opana overdose.

Further Reading About Teen Opana Overdose Information